A Caltech Library Service

Infectivity of Single-stranded Rings of Bacteriophage Lambda DNA

Kiger, John A., Jr. and Young, Elton T. and Sinsheimer, Robert L. (1967) Infectivity of Single-stranded Rings of Bacteriophage Lambda DNA. Journal of Molecular Biology, 28 (1). pp. 157-160. ISSN 0022-2836.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Upon injection of bacteriophage lambda DNA into either a sensitive or immune bacterium some of the DNA becomes circular (Young & Sinsheimer, 1964; Bode & Kaiser, 1965; Ogawa & Tomizawa, 1967). Two forms of circular lambda DNA are known to exist: I, a twisted circular DNA in which both strands are covalently closed, and II, an open circular DNA in which one or more single-strand breaks are present. A third component, III, identical to linear phage DNA, is also present in the infected bacterium.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1967 Elsevier Ltd. Received 11 April 1967. This research was supported in part by U.S. Public Health Service research grant GM 13554. One of us (J. A. K., Jr.) was supported by a National Aeronautics and Space Administration training grant.
Funding AgencyGrant Number
U.S. Public Health Service (USPHS)GM 13554
Issue or Number:1
Record Number:CaltechAUTHORS:20160620-073540295
Persistent URL:
Official Citation:John A. Kiger, Elton T. Young, Robert L. Sinsheimer, Infectivity of single-stranded rings of bacteriophage lambda DNA, Journal of Molecular Biology, Volume 28, Issue 1, 1967, Pages 157-160, ISSN 0022-2836, (
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:68503
Deposited By: Ruth Sustaita
Deposited On:20 Jun 2016 19:19
Last Modified:03 Oct 2019 10:14

Repository Staff Only: item control page